Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Taking omeprazole, was off for GORD. Have reduced dose and having appetite loss, diarrhea, headache and hot flashes

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Hello, I am a female and 31 years old. I have been prescribed Omeprazole 20mg and been taking it for the past 13 weeks. Took the pills for 6 weeks with no problems, took two weeks off as I had to get them out of my system for a Endoscopy after being told that I may have GORD. Since being at the hospital I have reduced my dose to 1 pill every other day - since then I have had the following side effects: stomach pains, lack or no appetite (no interest in food - XXXXXXX 400/500 calories a day), weight loss, rumbling stomach, painful wind in stomach, diarrhoea, dizziness, headaches, feeling unwell (normally feel ok), hot flushes, very emotional, bruised feeling underneath ribs and getting stitch generally on my LH side. When I had the endoscopy I had the throat spray and reached 7/8 times while the camera was investigating - each time bringing up slimy bile (and lots of it!). I have now stopped taking the pills for 1 week as I thought these were effecting me. Feeling better but still not right. Struggling to get doctors appointment and worried about what else might be causing these symptoms. Can anyone shed any light?? Thanks, XXXXX
Posted Fri, 20 Sep 2013 in General Health
Answered by Dr. Srikanth Reddy 58 minutes later
Brief Answer:
No related to medications.

Detailed Answer:
Thanks for choosing health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
Your problems of stomach ache, gases, retching and loss of appetite are not related to your omeprazole use. Infact there is a abdominal problem which initially started as gastritis and you were taking omeprazole for the same. If the endoscopy has come normal, you should go ahead with an ultra sound abdomen.
The probable differential diagnosis could be:
1) Hepatitis: Liver dysfunction due to either infection or due to some other indigenous causes.
2) Pancreas problems: The symptoms you stated could be explained by the pancreas as well.
3) Cholelithiasis: Or the bile stones which can be confirmed with ultra sound.
You should get a liver profile done along with an ultra sound of your abdomen.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.

Above answer was peer-reviewed by
Follow-up: Taking omeprazole, was off for GORD. Have reduced dose and having appetite loss, diarrhea, headache and hot flashes 51 minutes later
Thank you for your response. One thing I forget to mention was that my teeth and gums are sore and sensitive since having these problems! Normally all ok. Would that indicate one of the above problems more? Thank you.
Answered by Dr. Srikanth Reddy 37 hours later
Brief Answer:

Detailed Answer:
Thanks for your follow-up question.
Your sore and sensitive gums may be an independent problem and may not be related to your abdominal problems. One possibility could be Vit B deficiency. The same can be supplemented in the diet. You can have a dental consult who can examine your gums and the possibility of trauma.
Hope that helps
Dr. Srikanth Reddy
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor